Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, July 26, 2005

July 26, 2005 · NWS TSA · 4 events in 4 counties and zones

2 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 26, 2:08 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 26, 2:08 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE JUL 26 2005

.DISCUSSION...
UNSEASONABLY STRONG COLD FRONT NOW ENTERING FAR WESTERN PORTIONS
OF THE FORECAST AREA...WITH WIDESPREAD LIGHT PRECIP AND EMBEDDED
THUNDER OCCURRING ON THE COOL SIDE OF THE BOUNDARY. BULK OF
SYNOPTIC SCALE DYNAMICS WILL REMAIN TO OUR NORTH...HOWEVER STILL
EXPECTING GOOD COVERAGE OF PRECIP ACROSS THE FORECAST AREA TONIGHT
AS THE FRONT SWEEPS EASTWARD. ANY HEAVY RAINFALL CONCERNS WILL BE
HIGHLY ISOLATED AS STRENGTH OF DEEP CONVECTION WILL BE LIMITED BY
MEAGER LAPSE RATES AND RESULTANT LACK OF INSTABILITY...WITH THIS
SAME REASONING LIMITING THE RISK OF SEVERE WEATHER. CURRENT
READINGS ACROSS KANSAS SUPPORT LOWS WELL INTO THE 60S MOST
LOCATIONS.

BULK OF PRECIP WILL END DURING THE MORNING HOURS WEDNESDAY AS
SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL AIR MOVE INTO THE
AREA. EXPECTING WIDESPREAD CLOUD COVER TO LINGER...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA...FOR MOST OF THE DAY LEAVING A
STRUGGLE FOR TEMPS TO BREAK THE 80 DEGREE MARK. HIGH PRESSURE
BUILDS INTO THE AREA WEDNESDAY NIGHT...AND WITH CLEARING
SKIES...FORECAST LOWS WILL APPROACH OR BREAK RECORD VALUES AT MANY
LOCATIONS.

ABNORMALLY COLD START TO THURSDAY AND FORECAST TEMPERATURE
PROFILES WILL ALLOW FOR A REFRESHING JULY DAY WITH HIGH TEMPS 5 TO
10 DEGREES BELOW NORMAL ALONG WITH LIGHT WINDS. SURFACE RIDGE AXIS
REMAINS IN PLACE...AND CONTINUED LACK OF CLOUD COVER WILL ALLOW
FOR ANOTHER UNSEASONABLY COLD NIGHT THURSDAY NIGHT.

MODERATING TEMPS BEGIN FRIDAY THROUGH EARLY NEXT WEEK THOUGH
SURFACE RIDGING IS EXPECTED TO BE RATHER STUBBORN. RESULTANT LACK
OF TROPICAL MOISTURE RETURN SHOULD ALLOW OVERNIGHT LOWS TO REMAIN
AT OR BELOW NORMAL...WHILE HIGH TEMPS WILL PUSH TO MORE NORMAL
READINGS. FORECAST REMAINS DRY FROM LATE WEEK INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  81  58  88 /  90  20  10   0
FSM   69  78  63  87 /  70  60  10  10
MLC   66  79  60  86 /  80  40  10  10
BVO   62  80  55  86 /  90  10  10   0
FYV   63  76  55  83 /  80  60  10   0
BYV   62  73  60  81 /  80  60  10  10
MKO   66  79  59  87 /  90  40  10   0
MIO   62  79  57  85 /  90  20  10   0
F10   64  79  59  85 /  90  40  10   0
HHW   71  79  64  88 /  60  50  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jul 26, 12:11 PM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT TUE JUL 26 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-270615-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT TUE JUL 26 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON
REACHING THE INTERSTATE 44 CORRIDOR BY AROUND 7 PM. THE FRONT WILL
CONTINUE SOUTH ACROSS THE AREA OVERNIGHT. THUNDERSTORMS WILL
DEVELOP NEAR AND BEHIND THE FRONT LATE THIS AFTERNOON AND THIS
EVENING AND WILL SPREAD SOUTH OVERNIGHT.

ORGANIZED SEVERE WEATHER IS NOT EXPECTED DUE TO UNFAVORABLE WIND
PROFILES ALOFT. HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL
BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING IN
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 60 MILES
AN HOUR AND HAIL UP TO PENNY SIZE WILL BE THE MAIN SEVERE WEATHER
THREATS WITH THE STORMS.

WIND FIELDS ALOFT WILL BE PARALLEL TO THE FRONTAL BOUNDARY SO
TRAINING OF THUNDERSTORMS MAY OCCUR ACROSS NORTHEAST OKLAHOMA AND
THE NORTHWEST CORNER OF ARKANSAS EARLY TONIGHT. THIS MAY RESULT IN
LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A FEW PLACES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING IN NROTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ENDING DURING THE DAY WEDNESDAY AS DRIER AND
COOLER AIR FILTERS INTO THE AREA. DRY WEATHER IS THEN EXPECTED FOR
THE NEXT SEVERAL DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 26, 3:15 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUL 26 2005

OKZ058-262200-
OTTAWA OK-
415 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF OTTAWA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...WYANDOTTE...OTTAWA...
PEORIA AND QUAPAW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 26, 4:00 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE JUL 26 2005

OKZ058-262300-
OTTAWA OK-
500 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OTTAWA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Ottawa

When
July 26, 4:25 PM CST
Where
Ottawa County, 4 mi N of Wyandotte
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.850, -94.733

Hail, Mayes

When
July 26, 5:23 PM CST
Where
Mayes County, Pryor
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.317

Thunderstorm Wind, Cherokee

When
July 26, 6:30 PM CST
Where
Cherokee County, Tahlequah
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
35.917, -94.967

Thunderstorm winds estimated at 80 miles an hour caused extensive damage in a one square mile area in the city of Tahlequah. Twelve homes and one shed were damaged. Numerous trees and large tree limbs were blown down.

Thunderstorm Wind, Pittsburg

When
July 26, 7:30 PM CST
Where
Pittsburg County, 13 mi NE of Crowder
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.250, -95.500

Thunderstorm winds estimated at 70 miles an hour blew down numerous large trees in the Longtown area near Lake Eufaula. The trees blocked roads and knocked down power lines.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464013, 5464014, 5464015, 5464016.